Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 11, 2015, 2:38 AM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at May 12, 2015, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 2:38 AM PDT (09:38 UTC)
- In effect from
- May 12, 2015, 11:00 AM PDT
- Expired
- May 12, 2015, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3638 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS75 KVEF 110938 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 238 AM PDT MON MAY 11 2015 ...GUSTY WINDS TO RETURN FOR TUESDAY... .SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA STARTING LATE TUESDAY MORNING AND ESPECIALLY TUESDAY AFTERNOON AS A SYSTEM PASSES BY ACROSS NORTHERN CALIFORNIA AND NORTHWESTERN NEVADA. AZZ001-003-NVZ014-017-112145- /O.NEW.KVEF.WI.Y.0012.150512T1800Z-150513T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 238 AM PDT MON MAY 11 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA...CENTRAL AND SOUTHERN NYE COUNTIES AS WELL AS MOHAVE COUNTY AWAY FROM THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING...BE STRONGEST TUESDAY AFTERNOON AND EARLY TUESDAY EVENING...THEN DECREASE. * LOCATIONS: AMARGOSA VALLEY...BEATTY...PAHRUMP...THE NEVADA NATIONAL SECURITY SITE...GOLDFIELD...SILVER PEAK...DYER...KINGMAN...YUCCA...FORT ROCK...DOLAN SPRINGS AND COLORADO CITY. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 95 BETWEEN TONOPAH AND INDIAN SPRINGS AS WELL AS ON INTERSTATE 40 FROM YUCCA EAST TO FORT ROCK AND HIGHWAY 93 FROM DOLAN SPRINGS TO KINGMAN. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF BLOWING DUST MAY OCCUR REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
4 follow-up statements
119 WWUS75 KVEF 111706 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1006 AM PDT MON MAY 11 2015 ...GUSTY WINDS RETURN TUESDAY... .SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA STARTING LATE TUESDAY MORNING AND ESPECIALLY TUESDAY AFTERNOON AS A SYSTEM PASSES ACROSS NORTHERN CALIFORNIA AND NORTHWESTERN NEVADA. NVZ015-121200- /O.EXA.KVEF.WI.Y.0012.150512T1800Z-150513T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 1006 AM PDT MON MAY 11 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING...BE STRONGEST TUESDAY AFTERNOON AND EARLY TUESDAY EVENING...THEN DECREASE. * LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...AND RACHEL. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 93 FROM ALAMO TO PIOCHE AND HIGHWAY 375 THROUGH RACHEL. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF BLOWING DUST MAY OCCUR REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-NVZ014-017-121200- /O.CON.KVEF.WI.Y.0012.150512T1800Z-150513T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1006 AM PDT MON MAY 11 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING...BE STRONGEST TUESDAY AFTERNOON AND EARLY TUESDAY EVENING...THEN DECREASE. * LOCATIONS: AMARGOSA VALLEY...BEATTY...PAHRUMP...THE NEVADA NATIONAL SECURITY SITE...GOLDFIELD...SILVER PEAK...DYER... KINGMAN...YUCCA...FORT ROCK...DOLAN SPRINGS AND COLORADO CITY. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 95 BETWEEN TONOPAH AND INDIAN SPRINGS AS WELL AS ON INTERSTATE 40 FROM YUCCA EAST TO FORT ROCK AND HIGHWAY 93 FROM DOLAN SPRINGS TO KINGMAN. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF BLOWING DUST MAY OCCUR REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MJP
787 WWUS75 KVEF 121211 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 511 AM PDT TUE MAY 12 2015 .SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA STARTING LATE THIS MORNING AND ESPECIALLY THIS AFTERNOON AS A SYSTEM PASSES ACROSS NORTHERN CALIFORNIA AND NORTHWESTERN NEVADA. AZZ001-003-NVZ014-015-017-121830- /O.CON.KVEF.WI.Y.0012.150512T1800Z-150513T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 511 AM PDT TUE MAY 12 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO 8 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE LATE THIS MORNING...BECOME STRONGEST THIS AFTERNOON THROUGH EARLY EVENING...THEN DECREASE. * LOCATIONS: AMARGOSA VALLEY...BEATTY...PAHRUMP...THE NEVADA NATIONAL SECURITY SITE...GOLDFIELD...SILVER PEAK...DYER... KINGMAN...YUCCA...FORT ROCK...DOLAN SPRINGS AND COLORADO CITY. * IMPACTS: STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 95 BETWEEN TONOPAH AND INDIAN SPRINGS AS WELL AS ON INTERSTATE 40 FROM YUCCA EAST TO FORT ROCK AND HIGHWAY 93 FROM DOLAN SPRINGS TO KINGMAN. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF BLOWING DUST MAY OCCUR REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. && $$
695 WWUS75 KVEF 121827 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1127 AM PDT TUE MAY 12 2015 .SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA STARTING LATE THIS MORNING AND ESPECIALLY THIS AFTERNOON AS A SYSTEM PASSES ACROSS NORTHERN CALIFORNIA AND NORTHWESTERN NEVADA. NVZ019-130300- /O.EXA.KVEF.WI.Y.0012.000000T0000Z-150513T0300Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 1127 AM PDT TUE MAY 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SRPING MOUNTAINS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDS WILL CONTINUE TO INCREASE BECOMING STRONGEST THIS AFTERNOON THROUGH EARLY EVENING...THEN DECREASE. * LOCATIONS: THE TOWN OF MT CHARLESTON AND RED ROCK CANYON. * IMPACTS: STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING ON ROADS LEADING INTO THE SPRING MOUNTAINS AND ALONG PORTIONS OF HIGHWAY 159. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. && $$ AZZ001-003-NVZ014-015-017-130300- /O.CON.KVEF.WI.Y.0012.000000T0000Z-150513T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1127 AM PDT TUE MAY 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR PORTIONS OF SOUTHCENTRAL NEVADA AND NORTHWEST ARIZONA. * TIMING: WINDS WILL CONTINUE TO INCREASE...BECOMING STRONGEST THIS AFTERNOON THROUGH EARLY EVENING...THEN DECREASE. * LOCATIONS: AMARGOSA VALLEY...BEATTY...PAHRUMP...THE NEVADA NATIONAL SECURITY SITE...GOLDFIELD...SILVER PEAK...DYER... KINGMAN...YUCCA...FORT ROCK...DOLAN SPRINGS AND COLORADO CITY. * IMPACTS: STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 95 BETWEEN TONOPAH AND INDIAN SPRINGS AS WELL AS ON INTERSTATE 40 FROM YUCCA EAST TO FORT ROCK AND HIGHWAY 93 FROM DOLAN SPRINGS TO KINGMAN. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF BLOWING DUST MAY OCCUR REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. && $$
685 WWUS75 KVEF 130255 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 755 PM PDT TUE MAY 12 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... NVZ019-130400- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-150513T0300Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 755 PM PDT TUE MAY 12 2015 ...WIND ADVISORY FOR THE SPRING MOUNTAINS WILL EXPIRE AT 8 PM PDT THIS EVENING... WHILE LOCALLY GUSTY WINDS MAY PERSIST THROUGH LATE EVENING THE COVERAGE AND INTENSITY WILL GRADUALLY SUBSIDE TONIGHT. MOST OBSERVATION SITES ARE CURRENTLY BELOW WIND ADVISORY THRESHOLDS SO THE ADVISORY WILL EXPIRE AS SCHEDULED. $$ AZZ001-003-NVZ014-015-017-130400- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-150513T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 755 PM PDT TUE MAY 12 2015 ...WIND ADVISORY FOR THE SOUTHERN GREAT BASIN AND NORTHWEST ARIZONA WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... WHILE LOCALLY GUSTY WINDS MAY PERSIST THROUGH LATE EVENING THE COVERAGE AND INTENSITY WILL GRADUALLY SUBSIDE TONIGHT. MOST OBSERVATION SITES ARE CURRENTLY BELOW WIND ADVISORY THRESHOLDS SO THE ADVISORY WILL EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 9:22 PM PDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 10, 9:22 PM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 922 PM PDT SUN MAY 10 2015 .SYNOPSIS...DRY CONDITIONS WITH A CONTINUED WARMING TREND CAN BE EXPECTED THROUGH MONDAY. A SYSTEM WILL PASS BY NORTHWEST OF THE AREA MONDAY NIGHT INTO TUESDAY BRINGING SOME CLOUDS AND BREEZY CONDITIONS BOTH MONDAY AND TUESDAY. ANOTHER STORM SYSTEM COULD IMPACT THE AREA LATE NEXT WEEK WITH COOLER WEATHER AND SCATTERED SHOWERS ON FRIDAY AND SATURDAY. && .UPDATE...A MUCH NICER DAY ACROSS THE AREA AS TEMPS REBOUNDED TO REALLY WHAT IS DOWNRIGHT COMFORTABLE FOR THIS TIME OF YEAR OR REALLY ANY TIME OF THE YEAR. ADD IN LIGHT WINDS AND WE CERTAINLY HAD IDEAL WEATHER FOR MONTHER'S DAY. CIRRUS IS APPROACHING CENTRAL CALIFORNIA AND ALREADY IS WORKING INTO THE LA BASIN. OVERNIGHT THIS WILL SPREAD EAST AND INTO OUR AREA ON MONDAY. THE MAIN ISSUE TO LOOK AT OVERNIGHT WILL BE WITH WINDS ON TUESDAY. THE 12Z OPERATIONAL ECMWF AND 00Z OPERATIONAL GFS AND ASSOCIATED MAV MOS SHOW MUCH HIGHER WINDS COMPARED TO PREVIOUS RUNS WITH NICELY ALIGNED WINDFIELDS IN THE LOWER LEVELS. BOTH MODELS SHOW 30 KT+ WINDS ACROSS A LARGE PART OF THE AREA ON TUESDAY AFTERNOON AND EVENING WHICH WOULD EASILY SUPPORT THE NEED FOR WIND ADVISORIES. AT THIS TIME NO CHANGES WERE MADE TO THE FORECAST. && .PREVIOUS DISCUSSION... ISSUED AT 232 PM PDT SUN MAY 10 2015 .SHORT TERM...THROUGH WEDNESDAY NIGHT. HIGH PRESSURE WILL SLIDE EAST MONDAY AS AN AREA OF LOW PRESSURE PUSHES ONSHORE ACROSS THE PACIFIC NORTHWEST. IT EVENTUALLY SPINS NORTH-NORTHEAST OVER OREGON AND EASTERN WASHINGTON BY THE END OF THE DAY WEDNESDAY, AS YET ANOTHER AREA OF LOW PRESSURE APPROACHES THE CALIFORNIA COAST. SOUTH-SOUTHWEST FLOW ALOFT WILL INCREASE OVER OUR AREA MONDAY AND TUESDAY, WHICH WILL GENERATE BREEZY SURFACE WINDS. EXPECT THE AREA TO REMAIN DRY, WITH THE BREEZY TO LOCALLY WINDY CONDITIONS BEING THE MAIN WEATHER STORY, ESPECIALLY TUESDAY. GUSTS OF 15-25 MPH ARE POSSIBLE MONDAY, SLIGHTLY STRONGER TUESDAY. WINDS WILL BE A LITTLE WEAKER WEDNESDAY AS WE LOSE THE INFLUENCE OF THE UPPER LOW ACROSS THE PACIFIC NORTHWEST. HOWEVER, OUR ATTENTION WILL QUICKLY TURN TO THE LARGE UPPER LOW APPROACHING THE CALIFORNIA COAST (SEE LONG TERM SECTION). AS FOR TEMPERATURES, HIGHS OF 88 TO 102 DEGREES IN THE LOWER ELEVATIONS OF THE MOJAVE DESERT ARE EXPECTED MONDAY AND TUESDAY WITH GOOD MIXING. A COUPLE DEGREES COOLER WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY. LOW PRESSURE OFF THE COAST WILL BEGIN AFFECTING THE AREA WEATHER ON THURSDAY WITH GUSTY AFTERNOON AND EVENING WINDS. BREEZY TO WINDY CONDITIONS ARE LIKELY ACROSS MUCH OF THE MOJAVE DESERT INTO THE SOUTHERN GREAT BASIN AND IT IS POSSIBLE SOME AREAS COULD SEE MORE SIGNIFICANT WINDS REQUIRING A WIND HAZARD PRODUCT. SHOWER CHANCES WILL ALSO BE ON THE INCREASE IN THE SOUTHERN SIERRA LATER THURSDAY. MODELS ARE STILL STRUGGLING A BIT ON STORM DETAILS BUT OVERALL BRING THE LOW INTO THE SOUTHWEST FRIDAY AND THIS SHOULD BE THE DAY WITH THE BEST CHANCE FOR AREA WIDE PRECIPITATION. BASED ON THE LATEST MODEL FORECAST TRACK, THE HIGHEST CHANCES WILL BE IN THE SIERRA AND THE SOUTHERN GREAT BASIN WITH THE LOWEST CHANCES ACROSS THE MOJAVE DESERT. BY SATURDAY, THE CORE OF THE SYSTEM IS NORTHEAST OF THE AREA BUT SHOWERS COULD LINGER OVER PORTIONS OF THE SOUTHERN GREAT BASIN. A LONGWAVE TROUGH PATTERN WILL CONTINUE OVER THE SOUTHWEST SUNDAY AND BEYOND WHICH WOULD KEEP A LID ON TEMPERATURES FOR THE TIME BEING AND POSSIBLY LEAD TO MORE UNSETTLED WEATHER CONDITIONS HEADING INTO THE SECOND HALF OF MAY. PLEASANT SPRING CONDITIONS ARE FORECAST FOR THURSDAY WITH HIGH TEMPERATURES ABOUT 4-6 DEGREES BELOW NORMAL...THEN MUCH COOLER AIR ARRIVES WITH THE LOW ON FRIDAY AND HIGHS ARE EXPECTED TO BE 15-20 DEGREES BELOW NORMAL. SLIGHT WARMING FOLLOWS ON SATURDAY AS THE AIRMASS MODERATES AND MORE SUNSHINE EXPECTED. SUNDAY WILL SEE SOME ADDITIONAL WARMING BUT WILL FEEL MORE LIKE APRIL 17TH THAN MAY 17TH AS TEMPERATURES REMAIN ABOUT 10 DEGREES BELOW NORMAL. && .AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS AT 8 KTS OR LESS THROUGH MIDDAY MONDAY UNDER A RELATIVELY CLEAR SKY. LATE MONDAY AFTERNOON WIND SPEEDS WILL INCREASE FROM THE SOUTHEAST AND EVENTUALLY BECOME SOUTH-SOUTHWEST AT SPEEDS BETWEEN 10-15 KTS WITH STRONGER GUSTS. GUSTY SOUTHWEST WINDS WILL BE FAVORED ON TUESDAY AS WELL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...OVERALL WINDS SHOULD MAINLY FOLLOW DIURNAL DIRECTIONAL TRENDS AT 12 KTS OR LESS THROUGH MIDDAY MONDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE MONDAY TO 12-18 KTS WITH STRONGER GUSTS POSSIBLE. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT REQUESTED THROUGH WEDNESDAY NIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES LATER THIS WEEK. && UPDATE...STACHELSKI SHORT TERM/AVIATION...PADDOCK LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, May 10, 9:04 PM PDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
904 PM PDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 2 SE YUCCA FLAT (NTS SR 36.94N 116.04W
05/07/2015 M54.00 MPH NYE NV MESONET
THE DECON UNDERGROUND MESONET STATION MEASURED A WIND
GUST OF 54 MPH FROM THE WEST AT AN ELEVATION OF 3916
FEET.
0442 PM NON-TSTM WND GST OWENS VALLEY RAWS 37.39N 118.55W
05/07/2015 M55.00 MPH INYO CA MESONET
OAK CREEK RAWS MEASURED A PEAK GUST OF 55 MPH FROM THE
SOUTH-SOUTHEAST AT AN ELEVATION OF 4900 FEET.
0639 PM NON-TSTM WND GST BARSTOW-DAGGETT AP 34.85N 116.79W
05/07/2015 M56.00 MPH SAN BERNARDINO CA ASOS
A 56 MPH GUST WAS MEASURED AT BARSTOW-DAGGETT AIRPORT
FROM THE SOUTHWEST AT AN ELEVATION OF 1917 FEET.
0655 PM NON-TSTM WND GST 2 W WEST WIND AERO 34.13N 115.95W
05/07/2015 M52.00 MPH SAN BERNARDINO CA AWOS
A GUST OF 52 MPH WAS MEASURED AT THE KTNP AWOS AT AN
ELEVATION OF 1887 FEET.
0715 PM SNOW 1 WNW ASPENDELL 37.24N 118.60W
05/07/2015 M1.0 INCH INYO CA TRAINED SPOTTER
SNOW STARTED IN ASPENDELL AROUND 230 PM AND ACCUMULATED
AN INCH BY 4 PM. ON AND OFF LIGHT SNOW CONTINUES TO TAKE
PLACE. ELEVATION IS 8500 FEET.
0715 PM SNOW LAKE SABRINA 37.22N 118.62W
05/07/2015 M2.0 INCH INYO CA TRAINED SPOTTER
LAKE SABRINA REPORTED 2 INCHES OF SNOW SO FAR TODAY AT AN
ELEVATION OF 9200 FEET.
0307 AM SNOW BISHOP AIRPORT 37.37N 118.36W
05/08/2015 E0.0 INCH INYO CA ASOS
A TRACE OF SNOW FELL AT THE EASTERN SIERRA REGIONAL
AIRPORT AT AN ELEVATION OF 4102 FEET.
0545 AM SNOW 5 S OWENS VALLEY RAWS 37.32N 118.54W
05/08/2015 M4.0 INCH INYO CA COCORAHS
RAIN CHANGED TO SNOW OVERNIGHT AT TOTALED 4 INCHES IN THE
FOOTHILLS WEST OF BISHOP AT AN ELEVATION OF 6002 FEET.
0700 AM SNOW 1 E DYER 37.62N 118.01W
05/08/2015 M2.0 INCH ESMERALDA NV CO-OP OBSERVER
DYER CO-OP OBSERVER MEASURED 2 INCHES OF SNOW SINCE EARLY
THIS MORNING AT AN ELEVATION OF 4900 FEET.
0800 AM SNOW PIOCHE 37.93N 114.45W
05/08/2015 M0.0 INCH LINCOLN NV LAW ENFORCEMENT
A DUSTING OF SNOW FELL ON NON-PAVED SURFACES IN PIOCHE
AROUND 5900 FEET THIS MORNING BUT DID NOT STICK ON THE
ROADS.
1123 AM SNOW 8 N PANAMINT RAWS 36.23N 117.07W
05/08/2015 U0.0 INCH INYO CA PARK/FOREST SRVC
SNOW FELL AND ACCUMULATED ON TELESCOPE PEAK AT AN
ELEVATION OF 11043 FEET PER THE DEATH VALLEY NATURAL
HISTORY ASSOCIATION. THE PARK SERVICE PLACED CHAIN
REQUIREMENTS FROM THE CHARCOAL KILNS TO MAHOGANY FLAT.
1136 AM SNOW 1 WNW ASPENDELL 37.24N 118.60W
05/08/2015 M7.0 INCH INYO CA TRAINED SPOTTER
TRAINED SPOTTER IN ASPENDELL REPORTED 7 INCHES OF SNOW
SINCE YESTERDAY AFTERNOON. 1 INCH YESTERDAY...3 INCHES
OVERNIGHT...AND 3 INCHES SINCE 600 AM.
1200 PM SNOW 11 E PANACA 37.77N 114.19W
05/08/2015 E1.0 INCH LINCOLN NV LAW ENFORCEMENT
THE LINCOLN COUNTY SHERIFF RELAYED A REPORT OF ABOUT AN
INCH OF SNOW ON PANACA SUMMIT ON THE HIGHWAY AT AN
ELEVATION OF 6736 FEET. PLOWS WERE DISPATCHED TO CLEAN
THE ROAD.
0100 PM SNOW 5 SSE ASPENDELL 37.16N 118.56W
05/08/2015 E6.0 INCH INYO CA MESONET
SAWMILL SNOTEL ESTIMATED 6 INCHES OF SNOW AT 10200 FEET
SINCE THURSDAY AFTERNOON.
0400 PM SNOW 6 SE SOUTH LAKE 37.13N 118.48W
05/08/2015 E4.0 INCH INYO CA MESONET
BIG PINE CREEK SNOTEL ESTIMTED 4 INCHES OF SNOW AT AN
ELEVATION OF 9800 FEET SINCE THURSDAY AFTERNOON.
0534 PM SNOW LAKE SABRINA 37.22N 118.62W
05/08/2015 M9.0 INCH INYO CA TRAINED SPOTTER
LAKE SABRINA REPORTED A TOTAL OF 9 INCHES OF SNOW AT 9200
FEET SINCE AROUND 230 PM ON THURSDAY MAY 7TH.
0600 PM SNOW GOLDFIELD 37.70N 117.23W
05/08/2015 E0.0 INCH ESMERALDA NV LAW ENFORCEMENT
SNOW FELL OFF AND ON THROUGH THE DAY IN GOLDFIELD AT 5600
FEET BUT DID NOT ACCUMULATE.
0630 PM SNOW 2 SW MT. CHARLESTON 36.26N 115.64W
05/08/2015 M1.3 INCH CLARK NV CO-OP OBSERVER
SNOW STARTED AROUND 830 AM AND TOTALED 1.3 INCH AT THE
KYLE CANYON NDF STATION AT AN ELEVATION OF 7450 FEET BY
630 PM.
0630 PM SNOW 4 WNW MT. CHARLESTON 36.30N 115.68W
05/08/2015 M5.5 INCH CLARK NV PUBLIC
LAS VEGAS SKI AND SNOWBOARD RESORT MEASURED 5.5 INCHES OF
SNOW TODAY AT AN ELEVATION OF 9000 FEET.
0830 PM SNOW 1 ESE HUALAPAI MOUNTAIN 35.09N 113.87W
05/08/2015 M2.0 INCH MOHAVE AZ PUBLIC
PUBLIC REPORTS OF 2 INCHES OF SNOW IN THE PINE LAKE AREA
OF HUALAPAI MOUNTAIN AT AN ELEVATION OF 6100 FEET SINCE
THIS EVENING.
0730 AM SNOW PIOCHE 37.93N 114.45W
05/09/2015 E0.5 INCH LINCOLN NV LAW ENFORCEMENT
THE LINCOLN COUNTY SHERIFF REPORTED ABOUT A HALF AN INCH
OF SNOW FELL IN PIOCHE ON NON-PAVED SURFACES THIS MORNING
AT AN ELEVATION OF 5900 FEET.
0800 AM SNOW 1 NNE EAGLE VALLEY 38.04N 114.18W
05/09/2015 M0.5 INCH LINCOLN NV CO-OP OBSERVER
SPRING VALLEY STATE PARK MEASURED A HALF AN INCH OF SNOW
THIS MORNING AT AN ELEVATION OF 5950 FEET.
&&
THIS IS A LIST OF REPORTS ASSOCIATED WITH A COLD AREA OF LOW PRESSURE
THAT IMPACTED THE AREA FROM THURSDAY, MAY 7TH THROUGH SATURDAY, MAY
9TH.
STACHELSKINearby
Wind Advisories in Nevada, 2015Wind Advisories in Arizona, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.